Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 53, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2004, 1:18 PM EDT for Flagler County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 1:18 PM EDT (17:18 UTC)
- Expired
- Jun 4, 2004, 2:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 114 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146 WUUS52 KJAX 041718 SVRJAX FLC035-041815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 118 PM EDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLAGLER COUNTY IN NORTHEAST FLORIDA * UNTIL 215 PM EDT * AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES WEST OF ESPANOLA...OR ABOUT 4 MILES EAST OF ANDALUSIA...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 215 PM EDT... ESPANOLA... BUNNELL... PALM COAST... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2958 8150 2942 8147 2933 8116 2959 8119 $$ DEESE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:30 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 4, 10:30 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EDT FRI JUN 4 2004 .PUBLIC...HAVE UPDATE ZONE FORECASTS/GRAPHICS TO RAISE POPS TO CATEGORICAL MOST AREAS...EXCEPT THE FAR NW CWA. IR SATELLITE INDICATING CONGLOMERATION OF STORMS...WITH COOLING CLOUD TOPS... ACROSS THE SUWANNEE VALLEY SPREADING RAPIDLY EAST. EXPECT THESE STORMS...WITH ADDITIONAL STORMS MOST LIKELY FORMING...TO MOVE THROUGH MOST OF THE CWA THIS AFTERNOON. THE CLOUD COVER SHOULD HELP LOWER MAX TEMPS AND INSTABILITY...BUT IMPRESSIVE VORT LOBE AND COOL TEMPS ALOFT (WITH APPROACH OF SHORT WAVE TROUGH) WILL RESULT IN SOME OF THE STORMS BECOMING STRONG AND POSSIBLY SEVERE AGAIN WITH STRONG WINDS AND HAIL THE MAIN CONCERNS. EXPECT STORMS TO END FROM WEST TO EAST EARLY THIS EVENING. WILL KEEP HIGHER POPS GOING FOR THE FAR EASTERN CWA EARLY THIS EVENING WITH POPS ISOLATED EVERYWHERE BY MIDNIGHT. && MARINE...SMALL CRAFT EXERCISE CAUTION IN THE OFFSHORE COASTAL WATERS. MAIN CONCERN WILL BE FOR STRONG TO POSSIBLY SEVERE STORMS MOVING OFFSHORE THIS AFTERNOON/EVENING. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP
Hazardous weather outlook, Jun 4, 12:28 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1228 PM EDT FRI JUN 4 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1228 PM EDT FRI JUN 4 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE TOWARD THE EAST COAST THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...GUSTY WINDS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD WARNINGS BE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
In the hours before
Special weather statement, Jun 4, 10:45 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1045 AM EDT FRI JUN 4 2004 FLZ036-041545- ALACHUA FL- 1045 AM EDT FRI JUN 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM EDT... AT 1045 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF NEWBERRY... OR ABOUT 12 MILES NORTHEAST OF TRENTON...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBERRY...ALACHUA...GAINESVILLE AND GAINESVILLE AIRPORT THROUGH 1145 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 4, 11:01 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1101 AM EDT FRI JUN 4 2004 FLZ024-025-041600- DUVAL FL-NASSAU FL- 1101 AM EDT FRI JUN 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL NOON EDT... AT 1101 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF BALDWIN...OR ABOUT 20 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BALDWIN...BRYCEVILLE...NORMANDY...SAN MARCO... RIVERSIDE...DOWNTOWN JACKSONVILLE...TALLYRAND AND NASSAU VILLAGE-RATLIFF THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 4, 11:52 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1152 AM EDT FRI JUN 4 2004 FLZ024-025-041630- DUVAL FL-NASSAU FL- 1152 AM EDT FRI JUN 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU AND EASTERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM EDT... AT 1152 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF YULEE...OR ABOUT 9 MILES SOUTHWEST OF FERNANDINA BEACH...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND YULEE...AMELIA CITY AND FERNANDINA BEACH THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 4, 12:03 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1203 PM EDT FRI JUN 4 2004 FLZ040-041700- MARION FL- 1203 PM EDT FRI JUN 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT... AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF FLEMINGTON...OR ABOUT 6 MILES EAST OF WILLISTON...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND REDDICK...LOWELL...CITRA...SPARR...OCALA...ANTHONY AND LYNNE THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 4, 12:51 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1251 PM EDT FRI JUN 4 2004 FLZ037-040-041745- MARION FL-PUTNAM FL- 1251 PM EDT FRI JUN 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 145 PM EDT... AT 1251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF SPARR...OR ABOUT 7 MILES SOUTHWEST OF CITRA...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...OCALA...ANTHONY...CITRA...BURBANK...FORT MCCOY...ORANGE SPRINGS AND HOG VALLEY THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 4, 1:07 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 107 PM EDT FRI JUN 4 2004 FLZ038-041800- FLAGLER FL- 107 PM EDT FRI JUN 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM EDT... AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF ESPANOLA...OR ABOUT 7 MILES NORTHWEST OF BUNNELL...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL...PALM COAST...FLAGLER BEACH AND MARINELAND THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:37 AM EDT | Special Marine Warning | JAX | 83 min | |
| Jun 4, 1:25 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 50 min |
| Jun 4, 1:29 PM EDT | Special Marine Warning | JAX | 91 min | |
| Jun 4, 7:08 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 22 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.